Texas, 2005

Hail in Texas, June 11, 2005

June 11, 2005 · NWS LUB · 6 events in 4 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 11, 2:05 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 2:05 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
305 PM CDT SAT JUN 11 2005

.SHORT TERM...
PRIMARY FOCUS FOR CONVECTION BECOMING MORE EVIDENT THIS AFTN AS SATL
SHOWS BOUNDARY EXTENDING FROM ERN NM NORTH OF ROW NORTHEAST INTO
CENTRAL PNHDL. ALREADY SEEING A FEW CELLS TRYING TO GENERATE FAR NW
ZNS WITH MORE CONVECTION BEGINNING TO FORM OFF HIER TERRAIN IN NM.
DRYLINE REMAINS DIFFUSE FURTHERN N THEN SHARPENS INTO THE PECOS
VALLEY W OF MAF. BEST DEEP LAYER SHEAR REMAINS FURTHER N VCNTY OF
BOUNDARY ACROSS ERN NM/FAR SOUTH PNHDL SO BEST POTENTIAL FOR SEVERE
LOOKS INITIALLY TO BE FAR NORTHWEST. AS TROUGH COMES ACROSS SRN NM
OVERNIGHT...LARGE SCALE FORCING SHOULD HELP STORMS REDEVELOP FURTHER
W INTO A LINE THEN MOVE ACROSS W TX THROUGH SUN MORNING. POSSIBILITY
EXISTS FOR MORE STORMS JUST EAST OF ADVANCING DRYLINE OFF THE
CAPROCK SUN AFTN. EXACT TIMING OF SHRTWV AND LOCATION OF REMNANT
CONVECTION WILL LARGELY DETERMINE SVR THREAT/LOCATION FOR SUN BUT
PARAMETERS WILL BE SUFFICIENT FOR AREAS OFF CAPROCK.

.LONG TERM...
UPPER TROUGH FINALLY MOVES EAST OF THE AREA LATE SUNDAY...EARLY
MONDAY. WHILE A FEW RIPPLES WILL REMAIN...THE OVERALL PATTERN IS FOR
THE UPPER RIDGE TO BUILD ACROSS THE AREA FOR MUCH OF NEXT WEEK. THE
GFS ENSEMBLE MEAN IS TRENDING TOWARD A SOLUTION WHICH IS MORE IN
LINE WITH THE OPERATIONAL RUN...WHICH DEVELOPS A STRONG UPPER LOW
OVER THE GREAT PLAINS AND THEN GREAT LAKES BY THE MIDDLE OF NEXT
WEEK. WITH THIS FEATURE...IT APPEARS THAT ONE OF THE NIGHTS...EITHER
WEDNESDAY...THURSDAY...OR FRIDAY NIGHT...WILL HAVE A SHOT AT
NORTHWEST FLOW THUNDERSTORMS. CAN NOT HIGHLIGHT ANY ONE PERIOD...NOR
CAN WE RULE OUT ANY ONE DAY...SO WILL LEAVE LOW POPS AND WILL NOT
SHOTGUN 20S ACROSS THE BOARD. BOTTOM LINE IS TEMPERATURES WILL
RETURN TO MORE SEASONABLE READINGS BY EARLY NEXT WEEK AS THE RIDGE
BUILDS INTO THE SOUTHWESTERN STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  88  58  89 /  40   0   0  10
TULIA         62  88  61  89 /  40  20   0  10
PLAINVIEW     64  88  64  89 /  40  20   0  10
LEVELLAND     63  92  63  92 /  40  10   0  10
LUBBOCK       65  91  65  92 /  40  20   0  10
BROWNFIELD    65  96  66  94 /  40  10   0  10
CHILDRESS     67  90  69  91 /  40  40  20  10
SPUR          67  90  69  93 /  40  40  10  10
ASPERMONT     70  94  72  95 /  40  40  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

24/14
Hazardous weather outlook, Jun 11, 4:17 AM CST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
517 AM CDT SAT JUN 11 2005

TXZ021>044-121017-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
517 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN
TEXAS PANHANDLE.

AMPLE HEATING IS EXPECTED TO CONTRIBUTE TO MODERATE OR STRONG
INSTABILITY BY THIS AFTERNOON. AS TEMPERATURES GET WARM ENOUGH
STORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE. THIS APPEARS TO
BE MOST LIKELY NEAR AND EAST OF THE INTERSTATE 27/U.S. HIGHWAY 87
CORRIDOR. AS THE DRY LINE RETREATS BACK TO THE WEST THIS EVENING
A STRONG DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS
EXPECTED TO MOVE INTO CENTRAL NEW MEXICO LATER TONIGHT. AS THIS
DISTURBANCE APPROACHES THE AREA OTHER THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE DRY LINE AND MOVE ACROSS THE REGION DURING
THE NIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING FROM THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE
ROLLING PLAINS AND SOUTHEAST PANHANDLE.

THE NEXT STRONG DISTURBANCE CROSSING THE AREA ON SUNDAY IS EXPECTED
TO GENERATE SCATTERED THUNDERSTORMS. THE COVERAGE AND INTENSITY OF
THESE STORMS MAY BE HIGHLY INFLUENCED BY ANY THUNDERSTORMS THAT
DEVELOP ACROSS THE AREA LATER TODAY OR EARLY SUNDAY. IF THE AIRMASS
REMAINS RELATIVELY UN-MODIFIED...SURFACE HEATING SUNDAY AFTERNOON
WOULD GENERATE MODERATE TO HIGH LEVELS OF INSTABILITY...WHILE A DRY
LINE MOVES FROM THE CENTRAL SOUTH PLAINS INTO THE ROLLING PLAINS.
THUS...NECESSARY INGREDIENTS FOR AT LEAST A FEW STRONG TO SEVERE
THUNDERSTORMS COULD BE IN PLACE. LARGE HAIL AND DAMAGING WINDS WOULD
BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 11, 2:06 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
306 PM CDT SAT JUN 11 2005

TXZ021>023-027>029-033>035-039>041-120200-
BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER-
TERRY-YOAKUM-
306 PM CDT SAT JUN 11 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR
THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO
WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING
COUNTIES...

PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN...
HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD...
PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA.

TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO
70 MPH ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JW
Special weather statement, Jun 11, 3:57 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT SAT JUN 11 2005

TXZ024>026-030>032-120400-
BRISCOE-CHILDRESS-COTTLE-FLOYD-HALL-MOTLEY-
457 PM CDT SAT JUN 11 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 462 FOR
THE SOUTHEAST TEXAS PANHANDLE AND PARTS OF THE ROLLING PLAINS. THE
TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT AND INCLUDES THE FOLLOWING
COUNTIES...

BRISCOE... HALL... CHILDRESS... FLOYD... MOTLEY... COTTLE...

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

SILVERTON... MEMPHIS... CHILDRESS... FLOYDADA... MATADOR AND PADUCAH.

TORNADOES...HAIL TO THREE INCHES IN DIAMETER AND WIND GUSTS TO
70 MPH ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

TXZ021>023-027>029-033>035-039>041-120200-
BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER-
TERRY-YOAKUM-
457 PM CDT SAT JUN 11 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR
THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO
WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING
COUNTIES...

PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN...
HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD...
PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA.

TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO
70 MPH ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JW

The radar

The Amarillo radar (KAMA), 94 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Castro

When
June 11, 4:10 PM CST
Where
Castro County, Dimmitt
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.550, -102.317

Hail, Castro

When
June 11, 4:14 PM CST
Where
Castro County, Dimmitt
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.550, -102.317

Hail, Lamb

When
June 11, 5:00 PM CST
Where
Lamb County, 6 mi SE of Littlefield
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.850, -102.250

Hail duration was 6 to 8 minutes and covered the ground.

Hail, Hale

When
June 11, 5:25 PM CST
Where
Hale County, 16 mi W of Plainview
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.200, -101.983

Hail, Hale

When
June 11, 5:33 PM CST
Where
Hale County, 18 mi W of Plainview
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.200, -102.017

Hail, Hockley

When
June 11, 6:20 PM CST
Where
Hockley County, 6 mi S of Anton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.733, -102.167

Quarter sized hail indentation marks measured at the Texas Tech/West Texas mesonet station by Texas Tech Mesonet meteorologist.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464515, 5464516, 5464517, 5464518, 5464519, 5464520.